Colorado, 2016

Winter Storm in Colorado, April 28 to 29, 2016

April 28 to 29, 2016 · NWS PUB · 17 events in 17 counties and zones

A late season winter storm produced over 6 inches of snow across much of the Pikes Peak Region and the eastern mountain valleys, and generally 8 to 12 inches of snow across the Sawatch Range and Upper Arkansas Valley, Sangre de Cristo and Wet Mountains.

Where it happened

Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
17

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A late season winter storm produced over 6 inches of snow across much of the Pikes Peak Region and the eastern mountain valleys, and generally 8 to 12 inches of snow across the Sawatch Range and Upper Arkansas Valley, Sangre de Cristo and Wet Mountains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at Apr 28, 4:42 AM MST, 2 hours 18 minutes earlier.

Area forecast discussion, Apr 28, 4:42 AM MST, 2 hours 18 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
542 AM MDT THU APR 28 2016

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 341 AM MDT THU APR 28 2016

...WIDESPREAD RAIN AND SNOW EXPECTED ACROSS THE AREA...

CURRENT WATER VAPOR IMAGERY AND UPPER AIR ANALYSIS INDICATING
INCREASING SOUTHWEST FLOW ALOFT ACROSS THE STATE AHEAD OF STRONG
UPPER LOW DIGGING INTO NORTHWEST ARIZONA AT THIS TIME. REGIONAL
SATELLITE AND RADARS INDICATING A FEW LIGHT WAA SHOWERS ACROSS THE
EASTERN MTS AND SOUTHERN I-25 CORRIDOR WITH ENHANCED CLOUDS AND A
BETTER COVERAGE OF ECHOES SPREADING INTO WESTERN COLORADO AT THIS
TIME.

LATEST MODELS IN DECENT AGREEMENT OF UPPER LOW CONTINUING TO DIG
INTO WEST CENTRAL ARIZONA THIS MORNING BEFORE LIFTING OUT INTO THE
FOUR CORNERS REGION TONIGHT. MOVEMENT OF THIS SYSTEM WILL ALLOW FOR
WIDESPREAD RAIN SHOWERS AND HIGHER ELEVATION SNOW TO DEVELOP ACROSS
THE SOUTHWEST AND CENTRAL MTS THROUGH THE MORNING...WITH RAIN AND
SNOW SPREADING NORTH AND EAST ACROSS THE HIGH VALLEYS AND EASTERN
MTS THROUGH THE AFTERNOON AND THEN CONTINUE SPREADING NORTH AND EAST
ACROSS THE EASTERN PLAINS TONIGHT. SNOW LEVELS TO REMAIN RELATIVELY
HIGH THROUGH THE AFTERNOON...AOA 9000 FT...WITH SOUTHERLY FLOW
ALOFT. SNOW LEVELS LOOK TO FALL TO AROUND 6000 FEET THROUGH THE
EVENING AND INTO EARLY FRIDAY MORNING.

WITH THAT SAID...HAVE UPGRADED MOST OF THE WINTER STORM WATCHES
ACROSS THE HIGHER TERRAIN AND NORTHERN EL PASO COUNTY TO WARNINGS.
TOTAL SNOW ACCUMS EXPECTED THROUGH FRIDAY EVENING...1 TO LOCALLY 2
FEET OF WET HEAVY SNOW ACROSS THE HIGHER ELEVATIONS OF THE CENTRAL
AND EASTERN MTS...AND 6 TO 12 INCHES...WITH LOCALLY HIGHER AMOUNTS
FOR THE LOWER MT AREAS...THE UPPER ARKANSAS RIVER VALLEY...THE WET
MT VALLEY AND NORTHERN EL PASO COUNTY ALONG THE PALMER DIVIDE.
WITH SNOW LEVELS DROPPING TO AROUND 6000 FEET...WILL LIKELY SEE
SNOW ACCUMULATIONS LATER TONIGHT AND INTO EARLY FRIDAY MORNING IN
THE COLORADO SPRINGS AREA...WITH 1 TO 4 INCHES...GREATEST ACROSS
NORTHERN AND WESTERN PORTIONS OF THE CITY...MAKING FOR A MESSY
FRIDAY MORNING COMMUTE...ESPECIALLY NORTH AND WEST OF THE CITY.
THE SAN LUIS VALLEY WILL ALSO SEE ACCUMS OF 1 TO 4 INCHES LATER
TONIGHT...WITH THE GREATEST AMOUNTS CLOSER TO THE HIGHER TERRAIN.

ANOTHER AREA OF CONCERN WILL BE THE POTENTIAL FOR STRONG TO SEVERE
STORMS ACROSS PORTIONS OF THE FAR SE PLAINS THIS AFTERNOON AND
EVENING...AS MOIST EASTERLY LOW LEVEL WINDS WILL BRING IN INCREASING
LOW LEVEL MOISTURE TO THE AREA. THE LATEST NAM IS INDICATING CAPES
OF 1000-1500 J/KG ACROSS EASTERN PORTIONS OF LAS ANIMAS COUNTY AND
BACA COUNTY. THIS...ALONG WITH AMPLE SHEAR...WOULD BE CAPABLE OF
PRODUCING SUPERCELL THUNDERSTORMS SUPPORTING LARGE HAIL AND DAMAGING
WIND GUSTS. HOWEVER...THE GFS KEEPS THE THETA-E AXIS FURTHER SOUTH
ACROSS WESTERN TX AND OK PANHANDLES.  AT ANY RATE...THE SPC DAY 1
OUTLOOK HAS THIS AREA IN A MARGINAL RISK AND WILL NEED TO CONTINUE
TO BE MONITORED.

.LONG TERM...(FRIDAY THROUGH WEDNESDAY)
ISSUED AT 341 AM MDT THU APR 28 2016

UPPER LOW LIFTS NORTHEAST ACROSS COLORADO DURING THE DAY
FRI...THEN CRAWLS SLOWLY EASTWARD ALONG THE KS/NE BORDER FRI NIGHT
INTO SATURDAY. STRONGEST FORCING AND HEAVIEST PRECIP WILL OCCUR
THROUGH ABOUT MID-AFTERNOON FRI...WITH A GRADUAL DECREASE IN
COVERAGE AND INTENSITY FROM LATE FRI AFTERNOON INTO THE EVENING
AS MID LEVEL CIRCULATION LIFTS NORTH...ALLOWING LOW/MID LEVEL FLOW
TO BECOME INCREASING W-NW OVERNIGHT. RAIN/SNOW LINE AROUND 6000
FEET FRI MORNING WILL SLOWLY CREEP UPWARD TO ABOUT 7000 FEET DURING
THE DAY AS BOUNDARY LAYER WARMS AND PRECIP INTENSITY
DECREASES...WITH A SLUSHY FEW INCHES OF ACCUMULATION LIKELY ACROSS
COLORADO SPRINGS BEFORE SWITCH BACK TO RAIN OR A RAIN/SNOW MIX
OCCURS AROUND MIDDAY. UPPER ARKANSAS VALLEY FROM CANON CITY
WESTWARD THROUGH SALIDA AND UP TO BUENA VISTA COULD ALSO SEE
SEVERAL INCHES OF HEAVY WET SNOW FRI MORNING BEFORE TRANSITIONING
BACK TO RAIN LATE IN THE DAY. OVERALL...WINTER STORM WARNINGS FOR
MOST MOUNTAINS/PALMER DIVIDE AND UPPER ARKANSAS VALLEY LOOK ON
TRACK...WITH A SHARP DIVIDING LINE BETWEEN RAIN AND ACCUMULATING
SNOW SOMEWHERE BETWEEN 6-7K FEET. WILL KEEP A MENTION OF ISOLATED
THUNDERSTORMS IN MOST ZONES THROUGH THE DAY FRI...THOUGH
INSTABILITY WILL BE RATHER MARGINAL...WHICH SHOULD HOLD STORM
INTENSITY AND COVERAGE DOWN. STILL APPEARS TOTAL RAINFALL AMOUNTS
THU-FRI WILL EXCEED AN INCH IN MANY LOCATIONS...WITH POCKETS OF UP
TO 2 INCHES OF LIQUID POSSIBLE OVER THE EASTERN MOUNTAINS. CLOUDS
AND PRECIP WILL KEEP MAX TEMPS COOL FRI...WITH MOST LOCATIONS IN
THE 30S/40S ACROSS THE AREA.

STILL APPEARS WE'LL SEE A RELATIVE LULL IN PRECIP FRI NIGHT INTO
SAT AS FIRST UPPER LOW DRIFTS EASTWARD THROUGH THE PLAINS WHILE
SECONDARY ENERGY CARVES OUT A NEW LOW OVER THE DESERT SW. TOUGH TO
RULE OUT SHOWERS COMPLETELY THROUGH THE PERIOD AS COLDER AIR ALOFT
ROTATES SOUTH ACROSS THE STATE...SO WILL KEEP ISOLATED TO
SCATTERED MENTION IN MOST ZONES THROUGH SAT AFTERNOON. AS UPPER
LOW OVER AZ SLOWLY MOVES EASTWARD SAT NIGHT INTO SUN...UPWARD
MOTION STRENGTHENS AGAIN ACROSS SOUTHERN COLORADO WITH LOW AND MID
LEVEL FLOW ACROSS THE PLAINS TURNING EASTERLY THROUGH THE DAY SUN.
SHOULD THUS SEE PRECIP CHANCES INCREASE ACROSS THE ENTIRE
REGION...WITH ACCUMULATING SNOW RETURNING TO MOST MOUNTAIN AREAS
FROM OVERNIGHT SAT INTO AT LEAST MON MORNING. MAY NEED A NEW ROUND
OF HIGHLIGHTS FOR SNOW FOR HIGHER MOUNTAINS...THOUGH IN GENERAL
28/00Z MODELS HAVE LESS PRECIP AND A WEAKER LOW THAN SOLUTIONS
FROM 24 HRS AGO. WILL KEEP POPS RATHER HIGH AND TEMPS COOL SUN
INTO MON...WITH PRECIP TAPERING OFF MON EVENING AS LOW WALLOWS
BACK NORTH AND BEGINS TO DISSIPATE OVER THE GREAT BASIN.

WARMING AND DRYING TREND BEGINS TUE AND CONTINUES THROUGH MID-
WEEK...THOUGH WITH FLOW ALOFT WEAKENING SUSPECT ENOUGH MOISTURE
WILL LINGER ACROSS THE AREA TO FIRE AT LEAST ISOLATED WEAK
MOUNTAIN CONVECTION EACH AFTERNOON AND EVENING FROM TUE INTO THU.
MAX TEMPS WILL CLIMB BACK TOWARD SEASONAL AVERAGES TUE...THEN PUSH
TO ABOVE AVERAGE LEVELS WED/THU AS HEIGHT FINALLY BUILD ACROSS
THE ROCKIES.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z FRIDAY MORNING)
ISSUED AT 341 AM MDT THU APR 28 2016

A SIGNIFICANT LATE SEASON WINTER WEATHER EVENT WILL AFFECT THE TAF
SITES THIS PERIOD. SOUTHERLY FLOW ALOFT AND WAA WILL PRODUCE
OCCASIONAL MVFR CONDITIONS AND SHOWERS AT ALS...COS AND PUB THIS
MORNING AND EARLY AFTERNOON. SHOWERS AND ISOLATED EMBEDDED
THUNDERSTORMS WILL BECOME MORE WIDESPREAD OVER THE MOUNTAINS AND
VALLEYS DURING THE AFTERNOON...SPREADING EASTWARD INTO THE I-25
CORRIDOR AND COS AND PUB TERMINALS THROUGH LATE AFTERNOON AND
EVENING. CIGS WILL DROP AGAIN...ESPECIALLY FOR COS INTO THE IFR
CATEGORY AS -RA MIXES WITH AND CHANGES OVER PUB

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WARNING FROM NOON TODAY TO MIDNIGHT MDT FRIDAY
NIGHT FOR COZ058>061-073-075-080>082.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT
FRIDAY NIGHT FOR COZ062-063-072-074-076>079-084.

WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT MDT FRIDAY
NIGHT FOR COZ066-068.

&&

SHORT TERM...MW
LONG TERM...PETERSEN
AVIATION...MW
Hazardous weather outlook, Apr 28, 5:49 AM MST, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
649 AM MDT THU APR 28 2016

COZ058>089-093>099-291300-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA  VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY  ABOVE 8500FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FT-
WET MOUNTAINS BETWEEN 6300 AND 10000FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
649 AM MDT THU APR 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG WEATHER SYSTEM WILL SPREAD RAIN AND SNOW INTO SOUTHERN
COLORADO THIS MORNING...WITH PRECIPITATION INCREASING IN COVERAGE
AND INTENSITY AS IT SPREADS NORTH AND EAST ACROSS THE AREA THIS
AFTERNOON AND TONIGHT. SNOW LEVELS AT AND ABOVE 8500 FEET THIS
AFTERNOON WILL FALL TO AROUND 6000 FEET LATER TONIGHT...WITH HEAVY
WET SNOW EXPECTED TO CONTINUE ACROSS THE LOWER EAST FACING SLOPES
ABOVE 6000-7000 FEET THROUGH FRIDAY.

HEAVY WET SNOW WILL CREATE HAZARDOUS TRAVEL CONDITIONS...ESPECIALLY
OVER AND NEAR THE HIGHER TERRAIN. WET AND HEAVY SNOW ACCUMULATING
ON TREE BRANCHES AND POWER LINES COULD ALSO LEAD TO TREE DAMAGE
AND POWER OUTAGES.

ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL ALSO BE POSSIBLE ACROSS
FAR SOUTHEAST COLORADO THIS AFTERNOON. HAIL UP TO AROUND 1 INCH IN
DIAMETER AND WIND GUSTS TO AROUND 60 MPH WILL BE POSSIBLE OVER FAR
EASTERN LAS ANIMAS AND BACA COUNTIES THROUGH THE EARLY EVENING.

ISOLATED EMBEDDED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER THE
HIGHER TERRAIN THIS AFTERNOON...WHICH COULD PRODUCE SOME SMALL HAIL
AND WIND GUSTS UP TO 45 MPH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND SNOW WILL CONTINUE ACROSS THE AREA DURING THE DAY
FRIDAY...WITH THE SNOW LEVEL GRADUALLY CLIMBING TO AROUND 7000
FEET DURING THE DAY. ISOLATED THUNDERSTORMS...WHICH WILL PRODUCE
LIGHTNING AND SMALL HAIL...WILL ALSO BE POSSIBLE FRIDAY AFTERNOON.
PRECIPITATION WILL TAPER OFF TO SHOWERS FRIDAY NIGHT...WITH
ISOLATED RAIN AND HIGH MOUNTAIN SNOW SHOWERS THEN PERSISTING
THROUGH THE DAY SATURDAY. BY THE TIME SNOW TAPERS TO FLURRIES
FRIDAY EVENING...SNOW ACCUMULATIONS OF A FOOT OR MORE WILL BE
LIKELY FOR THE MOUNTAIN AREAS...WITH UP TO 2 FEET OR MORE POSSIBLE
FOR THE HIGHER PEAKS...INCLUDING PIKES PEAK. THE UPPER ARKANSAS
RIVER VALLEY AND THE WET MOUNTAIN VALLEY...AS WELL AS NORTHERN EL
PASO COUNTY AND THE PALMER DIVIDE COULD PICK UP 6 INCHES TO AROUND
A FOOT OF SNOW. SNOW ACCUMULATIONS OF 1 TO 4 INCHES WILL ALSO BE
POSSIBLE ACROSS THE COLORADO SPRINGS AREA AND IN THE SAN LUIS
VALLEY BY MID-MORNING FRIDAY.

FOR SUNDAY INTO TUESDAY...CONDITIONS WILL REMAIN UNSETTLED ACROSS
THE REGION...WITH LOW ELEVATION RAIN AND HIGH ELEVATION SNOW
SHOWERS CONTINUING. ADDITIONAL SNOW ACCUMULATIONS WILL BE POSSIBLE
THROUGH THE PERIOD...ESPECIALLY OVER THE MOUNTAINS ABOVE ABOUT
8000 FEET.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY THIS AFTERNOON AND TONIGHT.

23/10

In the hours before

Local storm report, Apr 28, 6:16 AM MST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
716 AM MDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 AM     SNOW             GARDNER                 37.78N 105.17W
04/28/2016  E2.0 INCH        HUERFANO           CO   FIRE DEPT/RESCUE

            TWO HOUR DURATION. REPORT SAYS HEAVY WET
            SNOW.

&&

RMG
Local storm report, Apr 28, 6:23 AM MST, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
723 AM MDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0722 AM     SNOW             2 W RYE                 37.92N 104.96W
04/28/2016  M1.3 INCH        PUEBLO             CO   NWS EMPLOYEE

            TRACE ON PAVEMENTS.

&&

RMG
Local storm report, Apr 28, 6:44 AM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
744 AM MDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 AM     SNOW             1 WSW ROSITA            38.09N 105.35W
04/28/2016  M1.5 INCH        CUSTER             CO   TRAINED SPOTTER

&&

RMG
Local storm report, Apr 28, 6:59 AM MST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
759 AM MDT THU APR 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0758 AM     SNOW             8 E CRESTONE            37.99N 105.54W
04/28/2016  E1.0 INCH        CUSTER             CO   PUBLIC

            SE WIND 18 MPH GUSTING 23 MPH

&&

RMG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

17 winter storm. Local standard time, as filed.

Winter Storm, Eastern Sawatch Mountains Above 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Reported by
SNOTEL
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

Winter Storm, Western Chaffee County Between 9000 & 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Western Chaffee County Between 9000 & 11000 Ft forecast zone
Reported by
SNOTEL
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Winter Storm, Central Chaffee County Below 9000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Central Chaffee County Below 9000 Ft forecast zone
Reported by
SNOTEL
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Winter Storm, Eastern Chaffee County / Western Mosquito Range Above 9000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Eastern Chaffee County / Western Mosquito Range Above 9000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.747, -106.194 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Northern Sangre de Cristo Mountains Between 8500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.992, -105.637 (the zone’s center; the record gives no point)

Winter Storm, Northern Sangre de Cristo Mountains Above 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Northern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
SNOTEL
Coordinates
37.867, -105.544 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Southern Sangre de Cristo Mountains Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Southern Sangre de Cristo Mountains Above 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Southern Sangre de Cristo Mountains Above 11000 Ft forecast zone
Reported by
SNOTEL
Coordinates
37.426, -104.809 (the zone’s center; the record gives no point)

Winter Storm, Northwest Fremont County Above 8500 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Northwest Fremont County Above 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, West / Central Fremont County Below 8500 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
West / Central Fremont County Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.473, -105.440 (the zone’s center; the record gives no point)

Winter Storm, Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Westcliffe Vicinity / Wet Mountain Valley Below 8500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
37.897, -105.164 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Between 8500 and 10000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Wet Mountains Between 8500 and 10000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.110, -105.070 (the zone’s center; the record gives no point)

Winter Storm, Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Teller County / Rampart Range Above 7500 Ft / Pikes Peak Between 7500 & 11000 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.729, -105.043 (the zone’s center; the record gives no point)

Winter Storm, Pikes Peak Above 11000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Reported by
Public
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

Winter Storm, Wet Mountains Above 10000 Ft

When
April 28, 7:00 AM MST to April 29, 8:00 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Reported by
Other Federal Agency
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

Winter Storm, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
April 28, 8:00 AM MST to April 29, 8:00 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

Winter Storm, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
April 28, 8:00 AM MST to April 29, 8:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Reported by
Trained Spotter
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2016Every state in 2016This day in weather historyWarnings in Colorado, April 2016

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 632627, 632628, 632630, 632634, 632636, 632638, 632639, 632640, 632643, 632645, 632647, 632648, 632651, 632652, 632656, 632653, 632655.